The fundamental groups of one-dimensional wild spaces and the Hawaiian earring

Katsuya Eda

    Research output: Contribution to journalArticle

    8 Citations (Scopus)

    Abstract

    Let X be a one-dimensional space which contains a copy C of a circle and let it not be semi-locally simply connected at any point on C. Then the fundamental group of X cannot be embeddable into a free σ-product of n-slender groups, for instance, the fundamental group of the Hawaiian earring. Consequently, any one of the fundamental groups of the Sierpinski gasket, the Sierpinski curve, and the Menger curve is not embeddable into the fundamental group of the Hawaiian earring.

    Original languageEnglish
    Pages (from-to)1515-1522
    Number of pages8
    JournalProceedings of the American Mathematical Society
    Volume130
    Issue number5
    DOIs
    Publication statusPublished - 2002

    Fingerprint

    Fundamental Group
    Sierpinski Gasket
    Curve
    Locally Connected
    Free Product
    Circle

    Keywords

    • Fundamental group
    • Hawaiian earring
    • Menger curve
    • One-dimensional
    • Sierpinski gasket

    ASJC Scopus subject areas

    • Mathematics(all)
    • Applied Mathematics

    Cite this

    The fundamental groups of one-dimensional wild spaces and the Hawaiian earring. / Eda, Katsuya.

    In: Proceedings of the American Mathematical Society, Vol. 130, No. 5, 2002, p. 1515-1522.

    Research output: Contribution to journalArticle

    @article{8fbf0ff9daa945ca828dbacfac19bf4c,
    title = "The fundamental groups of one-dimensional wild spaces and the Hawaiian earring",
    abstract = "Let X be a one-dimensional space which contains a copy C of a circle and let it not be semi-locally simply connected at any point on C. Then the fundamental group of X cannot be embeddable into a free σ-product of n-slender groups, for instance, the fundamental group of the Hawaiian earring. Consequently, any one of the fundamental groups of the Sierpinski gasket, the Sierpinski curve, and the Menger curve is not embeddable into the fundamental group of the Hawaiian earring.",
    keywords = "Fundamental group, Hawaiian earring, Menger curve, One-dimensional, Sierpinski gasket",
    author = "Katsuya Eda",
    year = "2002",
    doi = "10.1090/S0002-9939-01-06431-0",
    language = "English",
    volume = "130",
    pages = "1515--1522",
    journal = "Proceedings of the American Mathematical Society",
    issn = "0002-9939",
    publisher = "American Mathematical Society",
    number = "5",

    }

    TY - JOUR

    T1 - The fundamental groups of one-dimensional wild spaces and the Hawaiian earring

    AU - Eda, Katsuya

    PY - 2002

    Y1 - 2002

    N2 - Let X be a one-dimensional space which contains a copy C of a circle and let it not be semi-locally simply connected at any point on C. Then the fundamental group of X cannot be embeddable into a free σ-product of n-slender groups, for instance, the fundamental group of the Hawaiian earring. Consequently, any one of the fundamental groups of the Sierpinski gasket, the Sierpinski curve, and the Menger curve is not embeddable into the fundamental group of the Hawaiian earring.

    AB - Let X be a one-dimensional space which contains a copy C of a circle and let it not be semi-locally simply connected at any point on C. Then the fundamental group of X cannot be embeddable into a free σ-product of n-slender groups, for instance, the fundamental group of the Hawaiian earring. Consequently, any one of the fundamental groups of the Sierpinski gasket, the Sierpinski curve, and the Menger curve is not embeddable into the fundamental group of the Hawaiian earring.

    KW - Fundamental group

    KW - Hawaiian earring

    KW - Menger curve

    KW - One-dimensional

    KW - Sierpinski gasket

    UR - http://www.scopus.com/inward/record.url?scp=0035994116&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0035994116&partnerID=8YFLogxK

    U2 - 10.1090/S0002-9939-01-06431-0

    DO - 10.1090/S0002-9939-01-06431-0

    M3 - Article

    VL - 130

    SP - 1515

    EP - 1522

    JO - Proceedings of the American Mathematical Society

    JF - Proceedings of the American Mathematical Society

    SN - 0002-9939

    IS - 5

    ER -